MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) STRAIGHT SUCTION, AXIEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) STRAIGHT SUCTION, AXIEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9733449
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was unavailable from the site.The issue was determined to be damage to the straight suction.The suction was returned to the manufacturer for analysis.The returned suction was unable to verify when attached to a known good tracker.The suction determined to be the cause of the issue.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a functional endoscopic sinus surgery (fess).It was reported that the surgeon did not feel very accurate after verifying the straight suction at 1.9 mm.There was no impact to patient.There was a reported delay to the procedure of less than 1 hour due to this issue.
 
Additional Manufacturer Narrative
A medtronic representative went to the site to test the navigation system used adjacent to the suspect suction.Testing revealed that the navigation system functioned as designed.The system then passed the system checkout and was found to be fully functional.
 
Additional Manufacturer Narrative
Correction: initial reporter.Additional information: the surgery was completed using the straight probe.This inaccuracy was discovered prior to incision.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRAIGHT SUCTION, AXIEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7841716
Report Number1723170-2018-04360
Device Sequence Number13944844
Product Code HAW
UDI-Device Identifier00763000053369
UDI-Public00763000053369
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9733449
Device Lot Number18012398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer09/04/2018
12/12/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date09/10/2018
01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1